MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation failure occurred and had to be surgically removed.The target lesion was located in the superficial femoral artery bypass.A 6.0mmx60mmx135cm (4f) sterling balloon catheter was advanced for dilatation.However, during procedure, the balloon failed to deflate.The physician popped the inflated balloon to proceed with device removal.However, the balloon catheter could not be removed through the 4f non- bsc sheath.The balloon catheter was surgically removed.The procedure was completed without any patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of portions of the sterling balloon catheter, 4f cook sheath and unknown guidewire.The portion of the sterling was received in the lumen of the distal portion of the guide catheter with 5mm of the device sticking out of the tip of the guide catheter.The portion of the guidewire was received in the wire lumen of the sterling device.The sterling device was removed proximally and found that the shaft was stretched and necked down.The balloon was loosely folded with some bunching at the distal end of the balloon.The inner diameter of the guide catheter measured.059", which is consistent with a 4f sheath.The reported deflation difficulty could not be confirmed as the balloon was not inflated and could not be functionally tested.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9336705
Report Number2134265-2019-13983
Device Sequence Number1850101
Product Code DQY
UDI-Device Identifier08714729123804
UDI-Public08714729123804
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0021125385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: COOK 4F SHEATH; SHEATH: COOK 4F SHEATH; SHEATH: COOK 4F SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR